Alert archive / Tennessee / Tornado Warnings in 2005
Tornado Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Nov 15, 2005, 4:04 PM CST for Montgomery County, Stewart County, Tennessee. It was in force for 56 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 4:04 PM CST (22:04 UTC)
- Expired
- Nov 15, 2005, 5:00 PM CST
- In force
- 56 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 4:05 PM CST | TSTM WND DMG | 6 S Clarksville, TN | POSSIBLE TORNADO.... SEVERAL HOUSES HIT ON HWY 13...KIDS MISSING....TRACTOR TRAILER TRUCK OVERTURNED. HARDEST HIT AREA IS MARION ROAD IN THE CUNNINGHAM COMMUNITY. SEVERAL FIRES IN AREA. |
| Nov 15, 4:35 PM CST | TORNADO | 15 Sw Clarksville, TN | F1 TORNADO DAMAGE TO STRUCTURE ABOUT 1.2 MILES SW OF SHILOH. |
| Nov 15, 4:36 PM CST | TORNADO | 11 Ssw Clarksville, TN | F0 TORNADO WITH SOME TREE DAMAGE OBSERVED 2.0 SW CUNNINGHAM. |
| Nov 15, 4:37 PM CST | TORNADO | 9 Ssw Clarksville, TN | F0 TORNADO DID SOME TREE DAMAGE. |
| Nov 15, 4:40 PM CST | TSTM WND DMG | 6 S Clarksville, TN | POSSIBLE TORNADO.... SEVERAL HOUSES HIT ON HWY 13...KIDS MISSING....TRACTOR TRAILER TRUCK OVERTURNED. HARDEST HIT AREA IS MARION ROAD IN THE CUNNINGHAM COMMUNITY. SEVERAL FIRES IN AREA. |
| Nov 15, 4:40 PM CST | TSTM WND DMG | 6 S Clarksville, TN | WIND DMG WITH POSSIBLE TORNADO |
| Nov 15, 4:44 PM CST | TORNADO | 3 Sse Clarksville, TN | F2 TORNADO DAMAGED A WELL BUILT BRICK HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 7:42 AM CST | Tornado Watch | SPC | 9 hr |
| Nov 15, 3:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 152205
TOROHX
TNC125-161-152300-
/O.NEW.KOHX.TO.W.0022.051115T2204Z-051115T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
404 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
MONTGOMERY COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CLARKSVILLE
EASTERN STEWART COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF DOVER
* UNTIL 500 PM CST
* AT 402 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES SOUTH
OF DOVER...OR ABOUT 9 MILES WEST OF ERIN...MOVING NORTHEAST AT 40
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
CLARKSVILLE BY 445 PM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3635 8792 3633 8731 3647 8713 3664 8710
3663 8778
$$
STEIGERWALDT2 follow-up statements
000
WWUS54 KOHX 152244
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CST TUE NOV 15 2005
TNC161-152252-
/O.CAN.KOHX.TO.W.0022.000000T0000Z-051115T2300Z/
STEWART TN-
442 PM CST TUE NOV 15 2005
...THE TORNADO WARNING FOR STEWART COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING.
LAT...LON 3639 8760 3633 8731 3647 8713 3664 8710
3663 8760
$$
TNC125-152300-
/O.CON.KOHX.TO.W.0022.000000T0000Z-051115T2300Z/
MONTGOMERY TN-
442 PM CST TUE NOV 15 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
MONTGOMERY COUNTY...
AT 440 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 2 MILES SOUTHWEST OF
CLARKSVILLE...MOVING NORTHEAST AT 50 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3639 8760 3633 8731 3647 8713 3664 8710
3663 8760
$$
STEIGERWALDT000
WWUS54 KOHX 152246
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CST TUE NOV 15 2005
TNC125-152300-
/O.CON.KOHX.TO.W.0022.000000T0000Z-051115T2300Z/
MONTGOMERY TN-
445 PM CST TUE NOV 15 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
MONTGOMERY COUNTY...
AT 440 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CLARKSVILLE...
MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM
CST TUESDAY EVENING FOR TENNESSEE.
LAT...LON 3639 8760 3633 8731 3647 8713 3664 8710
3663 8760
$$
21What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Nov 15, 3:47 PM CST, 17 minutes earlier.
Area forecast discussion, Nov 15, 3:47 PM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 347 PM CST TUE NOV 15 2005 .DISCUSSION... 18Z RAOB SHOWED DRIER AIR OVER MIDDLE TENNESSEE BELOW A MID LEVEL CAP...THUS LIMITING MORNING AND EARLY AFTERNOON STORM DEVELOPMENT. HOWEVER...TWO LINES OF STRONG TO SEVERE CONVECTION DEVELOPED FURTHER WEST WITH A FEW CELLS EXHIBITED SUPERCELL STRUCTURES. THE FIRST AND MORE INTENSE LINE IS TAPPING INTO MODERATE INSTABILITY WITH ROTATING COUPLETS AT LOW ANGLES. KOHX RADAR SHOWED THE FIRST OF THESE COUPLETS IN STEWART COUNTY WITH MORE TO THE SOUTHWEST. H8 JET APPROACHING 60KTS JUST NORTH OF HOPKINSVILLE IN THE NAM12 AT 16/00Z. VAD WINDS SUPPORT DAMAGING SURFACE WINDS AS AN ADDITIONAL HAZARD. SECONDARY LINE OF STORMS MAY MERGE WITH THE FIRST LINE...AND THE SEVERE STORM THREAT WILL CONTINUE WILL INTO THE EVENING. COLLOBRATED TORNADO WATCH 869 WAS MERGED INTO HAZARD GRIDS AND IS EFFECTIVE UNTIL 11 PM CST. EXTENDED LAKE WIND ADVISORY UNTIL MIDNIGHT...AND KEPT THIS ADVISORY ALL NIGHT IN THE PLATEAU. COULD SEE GUSTS UP TO 40 MPH. GFS80 IS QUICKER WITH A COLD FRONTAL PASSAGE TONIGHT...MOVING THROUGH METRO NASHVILLE SHORTLY BEFORE MIDNIGHT CST. THE FRONT WILL PUSH THROUGH THE PLATEAU AFTER MIDNIGHT. MODELS SHOW THAT MUCH COLDER AIR WILL FILTER IN LATE TONIGHT AND WEDNESDAY. H8 TEMPERATURES FALL BELOW -6 C WEDNESDAY AFTERNOON...AND MOS DOES NOT HAVE ENOUGH CLOUDS WEDNESDAY AFTERNOON. COOL AND DRY WEATHER WILL CONTINUE INTO THE WEEKEND. IN FACT THE COOL TEMPERATURES LOOK TO CONTINUE INTO NEXT WEEK. THERE MAY BE A COLD FRONTAL PASSAGE OR TWO...BUT MOISTURE IS TOO LIMITED TO ADVERTISE A RAIN CHANCE AT THIS POINT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 45 25 44 / 100 10 10 10 CLARKSVILLE 38 45 23 45 / 100 0 10 10 CROSSVILLE 42 44 23 40 / 100 30 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT CST FOR MOST OF MIDDLE TENNESSEE LAKE WIND ADVISORY UNTIL 6 AM CST FOR THE CUMBERLAND PLATEAU && 04
Hazardous weather outlook, Nov 15, 5:30 AM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE NOV 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-161130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE AIR MASS AHEAD OF THE FRONT WILL BE MOIST AND UNSTABLE, WITH STRONG LOW LEVEL WIND SHEAR. THIS WILL PROVIDE A GOOD ENVIRONMENT FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS THIS AFTERNOON, ACCOMPANIED BY ISOLATED TORNADOES AND DAMAGING STRAIGHT LINE WINDS. OUTSIDE OF THUNDERSTORM AREAS, WINDS AT THE SURFACE WILL BE 15 TO 20 MILES AN HOUR TODAY, WITH GUSTS AS HIGH AS 30 MILES AN HOUR. CAUTION IS THEREFORE ADVISED ON AREA LAKES. MORE THUNDERSTORMS WILL MOVE IN TONIGHT IN THE FORM OF AN ORGANIZED SQUALL LINE. SOME OF THESE STORMS WILL ALSO BECOME SEVERE, WITH THE PRIMARY HAZARDS BEING DAMAGING DOWNBURST WINDS, LARGE HAIL, AND ISOLATED TORNADOES. IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED A PORTION OF MIDDLE TENNESSEE UNDER A HIGH RISK OF SEVERE WEATHER. THE HIGH RISK AREA LIES WEST OF A LINE EXTENDING FROM WHITE HOUSE, TO NASHVILLE, TO FAIRVIEW, TO HOHENWALD, TO WAYNESBORO. AREAS FARTHER EAST, INCLUDING THE CITIES OF LAFAYETTE, LEBANON, MURFREESBORO, COLUMBIA, AND PULASKI ARE UNDER A MODERATE RISK OF SEVERE WEATHER. THE REMAINDER OF THE MID STATE AND CUMBERLAND PLATEAU IS UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ROSE
In the hours before
Special weather statement, Nov 15, 12:41 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1241 PM CST TUE NOV 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-152100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 1241 PM CST TUE NOV 15 2005 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR BENTON... HOUSTON...HUMPHREYS...MONTGOMERY...PERRY AND STEWART COUNTIES IN WEST AND NORTHWEST MIDDLE TENNESSEE... ...A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 500 PM FOR ALL OF MIDDLE TENNESSEE... AT 1235 PM CST...A NARROW BAND OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED ALONG THE MISSISSIPPI RIVER IN FAR WEST TENNESSEE. THIS LINE OF STORMS EXTENDED FROM SOUTHERN ILLINOIS TO SOUTHEAST ARKANSAS. MOVEMENT WAS EAST AT 35 MPH. ANOTHER LINE OF STRONG THUNDERSTORMS WAS LOCATED FURTHER TO THE WEST OVER ARKANSAS...AND WAS ASSOCIATED WITH A STRONG COLD FRONT THAT WAS MOVING TO THE EAST. AT THE CURRENT SPEED...THE LINE OF STORMS ALONG THE MISSISSIPPI RIVER WILL REACH THE TENNESSEE RIVER AREA BETWEEN 215 PM AND 300 PM. AS THE AIRMASS GRADUALLY BECOMES MORE UNSTABLE DUE TO NORMAL DAYTIME HEATING...THE LIKELIHOOD OF SEVERE WEATHER WILL CONTINUE TO INCREASE OVER THE WEST PART OF THE MID STATE. IN ADDITION...DUE TO THE STRONG INCREASE IN LOWER LEVEL WINDS WITH HEIGHT...SOME STORMS COULD PRODUCE TORNADOES. THE LINE OF THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS THE MID STATE IN THE MID TO LATE AFTERNOON HOURS. ANOTHER BAND OF THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT FURTHER TO THE WEST WILL ALSO MOVE EAST INTO THE MID STATE LATER THIS EVENING. PEOPLE IN THE WEST PART OF THE MID STATE SHOULD STAY TUNED TO THIS SAME SOURCE FOR ADDITIONAL INFORMATION...AND SEEK SHELTER QUICKLY IF ANY SEVERE THUNDERSTORM OR TORNADO WARNINGS ARE ISSUED. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:12 AM CST | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 22 hr |
| Nov 15, 2:49 PM CST | Tornado Warning | OHX | Stewart | 41 min |
| Nov 15, 3:13 PM CST | Tornado Warning | OHX | Benton | 47 min |
| Nov 15, 3:31 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 59 min |
| Nov 15, 3:43 PM CST | Tornado Warning | OHX | Houston | 47 min |
| Nov 15, 3:46 PM CST | Tornado Warning | OHX | Wayne | 44 min |
| Nov 15, 3:50 PM CST | Tornado Warning | OHX | Humphreys | 25 min |
| Nov 15, 4:26 PM CST | Tornado Warning | OHX | Wayne | 34 min |
| Nov 15, 4:29 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys | 61 min |
| Nov 15, 4:39 PM CST | Tornado Warning | OHX | Lewis | 36 min |
| Nov 15, 4:53 PM CST | Tornado Warning | OHX | Robertson | 37 min |
| Nov 15, 5:07 PM CST | Severe Thunderstorm Warning | OHX | Perry | 53 min |
| Nov 15, 5:16 PM CST | Tornado Warning | OHX | Dickson | 44 min |
| Nov 15, 5:20 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 55 min |
| Nov 15, 5:29 PM CST | Tornado Warning | OHX | Benton, Humphreys | 49 min |
| Nov 15, 5:39 PM CST | Tornado Warning | OHX | Perry | 51 min |
| Nov 15, 5:46 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson | 44 min |
| Nov 15, 5:51 PM CST | Tornado Warning | OHX | Hickman | 39 min |
| Nov 15, 5:53 PM CST | Tornado Warning | OHX | Lewis, Maury | 52 min |
| Nov 15, 5:57 PM CST | Tornado Warning | OHX | Perry | 63 min |
Nearby
Tornado Warnings in Tennessee, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.